Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jan 14, 2026, 1:47 PM MST for 14 counties in Colorado. It took effect at Jan 15, 2026, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2026, 1:47 PM MST (20:47 UTC)
- In effect from
- Jan 15, 2026, 10:00 AM MST
- Expired
- Jan 15, 2026, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 18 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 457 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672 WWUS85 KBOU 142047 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 147 PM MST Wed Jan 14 2026 COZ238-242>245-151315- /O.UPG.KBOU.FW.A.0003.260115T1800Z-260116T0000Z/ /O.NEW.KBOU.FW.W.0003.260115T1700Z-260116T0100Z/ /O.NEW.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- 147 PM MST Wed Jan 14 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND MOST OF THE EASTERN PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND THE EASTERN PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 6 PM MST Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Friday morning through Friday afternoon. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 238, 242, 243, 244 and 245. * TIMING...For the Red Flag Warning, from 10 AM to 6 PM MST Thursday. For the Fire Weather Watch, from Friday morning through Friday afternoon. * WINDS...Thursday, northwest winds 15 to 30 mph with gusts of 35 to 50 mph. For Friday Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...13 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ246-248-249-151315- /O.NEW.KBOU.FW.W.0003.260115T1700Z-260116T0100Z/ /O.NEW.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County- 147 PM MST Wed Jan 14 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF THE EASTERN PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 6 PM MST Thursday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Friday morning through Friday afternoon. * AFFECTED AREA...Fire Weather Zones 246, 248 and 249. * TIMING...For the Red Flag Warning, from 10 AM to 6 PM MST Thursday. For the Fire Weather Watch, from Friday morning through Friday afternoon. * WINDS...Thursday, northwest winds 15 to 30 mph with gusts of 35 to 50 mph. For Friday Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...13 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ250-251-151315- /O.NEW.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Sedgwick County-Phillips County- 147 PM MST Wed Jan 14 2026 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Friday afternoon. * AFFECTED AREA...Fire Weather Zones 250 and 251. * TIMING...From Friday morning through Friday afternoon. * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ215-151315- /O.NEW.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 147 PM MST Wed Jan 14 2026 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Friday afternoon. * AFFECTED AREA...Fire Weather Zone 215. * TIMING...From Friday morning through Friday afternoon. * WINDS...Northwest 25 to 40 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
061 WWUS85 KBOU 150943 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 243 AM MST Thu Jan 15 2026 COZ238-242>246-248-249-160100- /O.CON.KBOU.FW.W.0003.260115T1700Z-260116T0100Z/ /O.CON.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County- 243 AM MST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND MOST OF THE EASTERN PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND THE EASTERN PLAINS... * AFFECTED AREA...Fire Weather Zones 238, 242, 243, 244, 245, 246, 248 and 249. * TIMING...For the Red Flag Warning, from 10 AM this morning to 6 PM MST this evening. For the Fire Weather Watch, from Friday morning through Friday afternoon. * WINDS...Thursday, northwest winds 15 to 30 mph with gusts of 35 to 50 mph. For Friday Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...13 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ250-251-160100- /O.CON.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Sedgwick County-Phillips County- 243 AM MST Thu Jan 15 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... * AFFECTED AREA...Fire Weather Zones 250 and 251. * TIMING...From Friday morning through Friday afternoon. * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ215-160100- /O.CON.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 243 AM MST Thu Jan 15 2026 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS... * AFFECTED AREA...Fire Weather Zone 215. * TIMING...From Friday morning through Friday afternoon. * WINDS...Northwest 25 to 40 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
038 WWUS85 KBOU 151701 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1001 AM MST Thu Jan 15 2026 COZ238-242>246-248-249-160100- /O.UPG.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ /O.NEW.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ /O.CON.KBOU.FW.W.0003.000000T0000Z-260116T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County- 1001 AM MST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND MOST OF THE EASTERN PLAINS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND THE EASTERN PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 238, 242, 243, 244, 245, 246, 248 and 249. * TIMING...For the first Red Flag Warning, until 6 PM MST this evening. For the second Red Flag Warning, from 9 AM to 6 PM MST Friday. * WINDS...For today, northwest winds 15 to 30 mph with gusts of 35 to 50 mph. For Friday Northwest 30 to 40 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ240-160100- /O.NEW.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ /O.EXA.KBOU.FW.W.0003.260115T1700Z-260116T0100Z/ North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- 1001 AM MST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER METRO AREA... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR DENVER METRO AREA... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM MST this evening. A Red Flag Warning has also been issued from 9 AM to 6 PM MST Friday. * AFFECTED AREA...Fire Weather Zone 240. * TIMING...For the first Red Flag Warning, until 6 PM MST this evening. For the second Red Flag Warning, from 9 AM to 6 PM MST Friday. * WINDS...Today, northwest winds 15 to 25 mph with gusts of 35 to 45 mph. For Friday, Northwest 20 to 35 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...10 to 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ250-251-160100- /O.UPG.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ /O.NEW.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ Sedgwick County-Phillips County- 1001 AM MST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHEAST PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 250 and 251. * TIMING...From 9 AM to 6 PM MST Friday. * WINDS...Northwest 35 to 45 mph with gusts up to 65 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-160100- /O.UPG.KBOU.FW.A.0004.260116T1600Z-260117T0100Z/ /O.NEW.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 1001 AM MST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 9 AM to 6 PM MST Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 215. * TIMING...From 9 AM to 6 PM MST Friday. * WINDS...Northwest 25 to 40 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-160100- /O.EXA.KBOU.FW.W.0003.260115T1700Z-260116T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 1001 AM MST Thu Jan 15 2026 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER AND NORTHEAST JEFFERSON COUNTIES... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM MST this evening. * AFFECTED AREA...Fire Weather Zone 239. * TIMING...Until 6 PM MST this evening. * WINDS...Thursday, northwest winds 15 to 25 mph with gusts of 35 to 45 mph. * RELATIVE HUMIDITY...10 to 18 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
194 WWUS85 KBOU 160112 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 612 PM MST Thu Jan 15 2026 COZ238-240-242>246-248-249-161315- /O.EXP.KBOU.FW.W.0003.000000T0000Z-260116T0100Z/ /O.CON.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County-Northeast Weld County- Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Logan County-Washington County- 612 PM MST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I-25 CORRIDOR AND MOST OF THE EASTERN PLAINS... * AFFECTED AREA...Fire Weather Zones 238, 240, 242, 243, 244, 245, 246, 248 and 249. * TIMING...From 9 AM to 6 PM MST Friday. * WINDS...Northwest 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ239-160215- /O.EXP.KBOU.FW.W.0003.000000T0000Z-260116T0100Z/ Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- 612 PM MST Thu Jan 15 2026 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN BOULDER AND NORTHEAST JEFFERSON COUNTIES... Winds have diminished and relative humidity has improved over the last couple of hours. Therefore, the Red Flag Warning has been allowed to expire. $$ COZ250-251-161315- /O.CON.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ Sedgwick County-Phillips County- 612 PM MST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHEAST PLAINS... * AFFECTED AREA...Fire Weather Zones 250 and 251. * TIMING...From 9 AM to 6 PM MST Friday. * WINDS...Northwest 35 to 45 mph with gusts up to 70 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-161315- /O.CON.KBOU.FW.W.0004.260116T1600Z-260117T0100Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- 612 PM MST Thu Jan 15 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FOOTHILLS... * AFFECTED AREA...Fire Weather Zone 215. * TIMING...From 9 AM to 6 PM MST Friday. * WINDS...Northwest 35 to 45 mph with gusts up to 75 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...Conditions will be favorable for rapid fire spread. Avoid outdoor burning and any activity that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jan 14, 11:18 AM MST, 2 hours 29 minutes earlier. Its key messages:
- Light rain/snow showers to diminish through the morning.
- Elevated fire weather conditions possible (50% chance) across the plains Thursday and Friday.
- A cold front will bring windy conditions and colder temperatures to the area on Friday, with some areas reaching High Wind Criteria over the northeast plains.
Area forecast discussion, Jan 14, 11:18 AM MST, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1118 AM MST Wed Jan 14 2026 .KEY MESSAGES... - Light rain/snow showers to diminish through the morning. - Elevated fire weather conditions possible (50% chance) across the plains Thursday and Friday. - A cold front will bring windy conditions and colder temperatures to the area on Friday, with some areas reaching High Wind Criteria over the northeast plains. && .UPDATE... Issued at 436 AM MST Wed Jan 14 2026 The forecast has remained largely on track through the overnight hours. Current radar scans show a band of light precipitation stretching from southern Weld County south into Lincoln County early this morning. Areas just east of DIA may see a quick few hundredths early this morning within a band of convection reading around 40-50 dBZ on KFTG. Showers will diminish through the morning giving way to mild temperatures once again, though cooler than yesterday's highs behind last night's cold front. The main update for the overnight was the issuance of a Fire Weather Watch for Thursday along the northern I-25 corridor and adjacent plains, as RH values are expected to drop into the mid teens coinciding with wind gusts between 25-45 mph, which will lead to elevated to critical fire weather conditions from late morning through the afternoon. Additionally, with increasing winds expected on Friday, a High Wind Watch is now in effect from late Thursday night through Friday afternoon for the northeastern plains, where 35-45 mph winds and gusts up to 65 mph are forecast. While winds won't be at High Wind Criteria outside of the northeast plains, they will still be gusty enough to have elevated to critical fire weather concerns across the majority of the lower elevations, as RH values are forecast to drop into the mid teens through the afternoon. Check back for further updates and potential upgrades later today. UPDATE Issued at 846 PM MST Tue Jan 13 2026 A cold front is making its way south-southwestward across the plains this evening. Temperatures are not much cooler behind the front but dew point readings are about 10-15 F higher in its wake. The winds behind it are north-northeasterly with gusts up into the 20-30 mph range. Area radars and surface observations are showing some light rain showers and virga pushing south- southeastward over the northeast corner of Colorado. I will make some minor grid adjustments to winds, sky, pops and temperatures based on reality as well the latest high resolution models. && .DISCUSSION /Through Tuesday/... Issued at 205 PM MST Tue Jan 13 2026 The north-northwest flow aloft will persist through tonight around an upper level high centered over northern California and southern Oregon. Moisture aloft is being funneled around the high and then traveling southward across Colorado. This will continue to result in mostly cloudy skies through tonight. There is a weak shortwave trough embedded in the north-northwest flow aloft and a weak cold front that will drop south across eastern Colorado tonight. A brief gusty wind shift to the northeast will be possible when the front moves through. Clouds will also increase with a few weak rain/snow showers. Precipitation amounts are expected to be light and less than a tenth inch. The clouds linger into the morning hours while precipitation is expected to have wrapped up. Temperatures will be cooler Wednesday, but remain above normal with highs in the 50s across northeast Colorado. North-northwest flow aloft continues Thursday and Friday, strengthening Friday with the passage of a shortwave trough. Winds increase over the eastern plains, especially Friday behind the cold front. Winds could approach high wind criteria over the far northeast plains late Thursday night and Friday. Other concern will be elevated/critical fire weather conditions associated with the windy conditions. Temperatures rebound some on Thursday ahead of the cold front with high temperatures reaching the upper 50s to lower 60s across northeast Colorado. On Friday, temperatures fall to near normal with highs in the 40s. The airmass remains dry with no chance for precipitation Thursday and Friday. The north to northwest flow aloft will continue through the weekend and into early next week. Models show two shortwave troughs and cold fronts grazing eastern Colorado. One on Saturday and the second one Monday or Tuesday. The pattern still looks dry with ridging to the west cutting off Pacific moisture. Temperatures will be challenging to forecast. Arctic air will be just east of the area, and a slight model adjustment westward would bring colder air to into eastern Colorado at times behind the cold fronts. The warm days (Sunday and maybe Tuesday) highs are expected to reach the 50s over northeast Colorado. Highs on the cooler/colder days may only reach the 40s and possibly only 30s over the plains. && .AVIATION /18Z TAFS through 18Z Thursday/... Issued at 1101 AM MST Wed Jan 14 2026 VFR conditions expected through the TAF period. Light winds will slowly turn to northerly by 19Z and will strengthen around 20Z to 10-12 knots. There is still a low chance (20%) that northerly winds never develop at DEN and APA. Tonight, winds will weaken in the evening and then drainage will develop and last throughout the night. Winds in the morning on Thursday will turn more westerly and will be light at DEN and APA. There is a high chance (90%) that gusty northwesterly winds will develop shortly after midday. Gusts will be between 25-30 knots. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday morning through Thursday afternoon for COZ238-242>245. High Wind Watch from late Thursday night through Friday afternoon for COZ042-048>051. && UPDATE...9 DISCUSSION...12 AVIATION...Danielson
Hazardous weather outlook, Jan 14, 11:03 AM MST, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MST Wed Jan 14 2026 COZ030>051-151815- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MST Wed Jan 14 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty north to northwest winds will be possible over the northeast plains Thursday. Due to dry conditions and low relative humidity, fire weather conditions will be elevated to critical. Stronger winds are expected for Friday across the northeast plains where gusts to 65 mph will be possible. This will also lead to elevated to critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:21 AM MST | High Wind Watch | BOU | Elbert, Lincoln, Logan, Phillips, Sedgwick, Washington and 1 more | 32 hr |
| Jan 14, 2:25 AM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Larimer, Morgan, Weld | 11 hr |
| Jan 14, 1:47 PM MST | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Elbert, Larimer, Lincoln and 6 more | 20 hr |
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.